MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4008
Medical Device Problem Codes Loss of or Failure to Bond (1068); Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during set up for a picc treatment one (1) iv3000 1 hand 10x12cm ctn 50 was found that the packing bag was damaged and the dressing was not sticky.The treatment was performed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the product, could not be returned for evaluation; therefore, a device analysis could not be performed.The attached supplied image confirms only one of the reported issues, showing pouch paper torn however we cannot report on the dressing adhesion as this is not shown in the supplied image.A review of the production record showed that this batch passed all acceptance criteria and was compliant upon release for distribution.There were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A review revealed no escalations actions relating to the reported event.A review of the complaint history revealed 38 similar events for the listed product for the timeframe.For the batch number, the review did not reveal any similar events.According to the opsite iv3000 product range specification, the dressing passes through an in-process critical test parameters including product appearance and adhesion testing.A review of the risk management file revealed this failure mode/adverse event was previously identified.The anticipated risk level is still adequate.A historical review identified 2 complaints relating to pouch seal failures, 2 complaints relating to damaged packaging and 229 complaints relating to lack of adhesion, therefore, with a probability rating of ¿a ¿ improbable¿ this is considered as acceptable (no impact to the risk file ratings).With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include insufficient preparation of the patient's skin prior to the application of the dressing, an incorrect application of the dressing or storage temperature fluctuations.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed; therefore, no corrective actions are deemed necessary.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18607775
Report Number8043484-2024-00011
Device Sequence Number16825044
Product Code KGX
UDI-Device Identifier05000223417406
UDI-Public05000223417406
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number4008
Device Lot Number2235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown